Alert archive / Washington / Winter Storm Watches in 2012

Winter Storm Watch 7, NWS Spokane, WA

March 11, 2012Douglas County, Ferry County, Okanogan County, Washington

NWS Spokane, WA issued this winter storm watch at Mar 11, 2012, 4:34 AM PDT for Douglas County, Ferry County, Okanogan County, Washington. It took effect at Mar 12, 2012, 6:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 11, 2012, 4:34 AM PDT (11:34 UTC)
In effect from
Mar 12, 2012, 6:00 AM PDT
Expired
Mar 11, 2012, 3:36 PM PDT
In force
Issued by
NWS Spokane, WA

Counties Douglas County, WA, Ferry County, WA, Okanogan County, WA

The radar

The Spokane radar (KOTX), 141 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 11.6 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2012-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2012-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1491 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

309 
WWUS46 KOTX 111134
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
434 AM PDT SUN MAR 11 2012

...LATE WINTER STORM TO BRING SIGNIFICANT SNOW ON MONDAY...

A WINTER STORM WILL BRING A PERIOD OF STEADY SNOW TO THE CASCADES
AND OKANOGAN REGION MONDAY. HEAVY ACCUMULATIONS OF WET SNOW MAY
MAKE TRAVEL HAZARDOUS THROUGH THE MOUNTAINS DURING THE DAY.

WAZ042-112345-
/O.NEW.KOTX.WS.A.0007.120312T1300Z-120313T0000Z/
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE FOLLOWING LOCATIONS...LEAVENWORTH...MAZAMA...
TWISP...WINTHROP...STEHEKIN...CONCONULLY...BLEWETT PASS...
LOUP LOUP PASS
434 AM PDT SUN MAR 11 2012

...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON.

* SNOW ACCUMULATIONS: 6 TO 12 INCHES IN THE HIGHER
  VALLEYS..ESPECIALLY NEAR THE CREST.

* WINDS: SOUTHEAST 10 TO 20 MPH WITH GUSTS UP TO 40 MPH.

* TIMING: STEADY SNOW WILL BEGIN EARLY MONDAY MORNING AND TAPER
  OFF TO SCATTERED SNOW SHOWERS BY LATE AFTERNOON. 

* LOCATIONS: LEAVENWORTH...MAZAMA...TWISP...WINTHROP...
  STEHEKIN... CONCONULLY...BLEWETT PASS...LOUP LOUP PASS.

* IMPACTS: HEAVY SNOW ACCUMULATION ON ROADWAYS WILL MAKE TRAVEL
  HAZARDOUS. ON EXPOSED TERRAIN AND RIDGES BLOWING SNOW WILL
  CREATE DRIFTS AND LOW VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

&&

$$

WAZ038-112345-
/O.NEW.KOTX.WS.A.0007.120312T1300Z-120313T0000Z/
OKANOGAN HIGHLANDS-
INCLUDING THE FOLLOWING LOCATIONS...REPUBLIC...INCHELIUM...
WAUCONDA...CHESAW ROAD...HIGHWAY 20 WAUCONDA SUMMIT...
BOULDER CREEK ROAD...SHERMAN PASS
434 AM PDT SUN MAR 11 2012

...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON.

* SNOW ACCUMULATIONS: 4 TO 7 INCHES.

* WINDS: SOUTH 10 TO 15 MPH WITH GUSTS TO 30 MPH.

* TIMING: STEADY SNOW WILL BEGIN EARLY MONDAY MORNING AND TAPER
  OFF TO SCATTERED SNOW SHOWERS BY LATE AFTERNOON. 

* LOCATIONS: REPUBLIC...INCHELIUM...WAUCONDA...CHESAW ROAD... 
  HIGHWAY 20 WAUCONDA SUMMIT...BOULDER CREEK ROAD...SHERMAN PASS.

* IMPACTS: HEAVY SNOW ACCUMULATION ON ROADWAYS WILL MAKE TRAVEL
  HAZARDOUS. ON EXPOSED TERRAIN AND RIDGES BLOWING SNOW WILL
  CREATE DRIFTS AND LOW VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

&&

$$

WAZ043-112345-
/O.NEW.KOTX.WS.A.0007.120312T1300Z-120313T0000Z/
OKANOGAN VALLEY-
INCLUDING THE FOLLOWING LOCATIONS...OMAK...OKANOGAN...BREWSTER...
BRIDGEPORT...OROVILLE...NESPELEM...DISAUTEL PASS
434 AM PDT SUN MAR 11 2012

...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON.

* SNOW ACCUMULATIONS: 3 TO 6 INCHES.

* WINDS: SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* TIMING: STEADY SNOW WILL BEGIN EARLY MONDAY MORNING. SNOW LEVELS
  MAY RISE TO 2500 FEET AFTER NOON WITH RAIN OR A MIX OF
  PRECIPITATION IN THE OKANOGAN VALLEY FLOOR. PRECIPITATION WILL
  TAPER OFF TO SCATTERED SHOWERS LATE MONDAY AFTERNOON.

* LOCATIONS: OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...
  OROVILLE... NESPELEM...DISAUTEL PASS.

* IMPACTS: HEAVY WET SNOW ACCUMULATION ON ROADWAYS WILL MAKE
  TRAVEL HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

&&

$$
1 follow-up statement
331 
WWUS46 KOTX 112236
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
336 PM PDT SUN MAR 11 2012

...LATE WINTER STORM TO BRING SIGNIFICANT SNOW LATE TONIGHT
THROUGH MONDAY NIGHT...

WAZ038-120645-
/O.UPG.KOTX.WS.A.0007.120312T1300Z-120313T0000Z/
/O.NEW.KOTX.WS.W.0008.120312T1200Z-120313T1200Z/
OKANOGAN HIGHLANDS-
INCLUDING THE FOLLOWING LOCATIONS...REPUBLIC...INCHELIUM...
WAUCONDA...CHESAW ROAD...HIGHWAY 20 WAUCONDA SUMMIT...
BOULDER CREEK ROAD...SHERMAN PASS
336 PM PDT SUN MAR 11 2012

...WINTER STORM WARNING IN EFFECT FROM 5 AM MONDAY TO 5 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM
WARNING FOR SNOW...WHICH IS IN EFFECT FROM 5 AM MONDAY TO 5 AM
PDT TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* SNOW ACCUMULATIONS: 4 TO 7 INCHES OF SNOW IN THE VALLEYS AND 8
  TO 14 INCHES IN THE MOUNTAINS.

* WINDS: SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TIMING: STEADY SNOW WILL BEGIN LATE TONIGHT LAST INTO MONDAY
  EVENING.  

* LOCATIONS: REPUBLIC...INCHELIUM...WAUCONDA...CHESAW ROAD... 
  HIGHWAY 20 WAUCONDA SUMMIT...BOULDER CREEK ROAD...SHERMAN PASS.

* SNOW LEVEL: VALLEY FLOORS MONDAY MORNING...RISING TO 3000 FEET
  IN THE AFTERNOON. 

* IMPACTS: HEAVY SNOW ACCUMULATION ON LOWER ELEVATION ROADWAYS
  WILL MAKE TRAVEL HAZARDOUS THROUGH MIDDAY MONDAY. SHERMAN PASS
  WILL CONTINUE TO BE HAZARDOUS THROUGH THE ENTIRE EVENT.
  EXPOSED MOUNTAIN TERRAIN AND RIDGES MAY SEE BLOWING AND DRIFTING
  SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE.  THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

WAZ042-120645-
/O.UPG.KOTX.WS.A.0007.120312T1300Z-120313T0000Z/
/O.NEW.KOTX.WS.W.0008.120312T1200Z-120313T0600Z/
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE FOLLOWING LOCATIONS...LEAVENWORTH...MAZAMA...
TWISP...WINTHROP...STEHEKIN...CONCONULLY...BLEWETT PASS...
LOUP LOUP PASS
336 PM PDT SUN MAR 11 2012

...WINTER STORM WARNING IN EFFECT FROM 5 AM TO 11 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM
WARNING FOR SNOW...WHICH IS IN EFFECT FROM 5 AM TO 11 PM PDT MONDAY.
THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* SNOW ACCUMULATIONS: THE HEAVIEST SNOWS...6 TO 10 INCHES...WILL
  FALL ACROSS THE METHOW VALLEY...ESPECIALLY THE WESTERN PORTION
  FROM TWISP TO MAZAMA. LESSER AMOUNTS CAN BE EXPECTED SOUTH OF
  LAKE CHELAN...WHERE VALLEY TOWNS WILL SEE 4 TO 8 INCHES OF SNOW.

* WINDS: SOUTH GUSTS UP TO 40 MPH ON EXPOSED MOUNTAIN RIDGES.

* TIMING: STEADY SNOW WILL BEGIN EARLY MONDAY MORNING AND TAPER
  OFF TO SCATTERED SNOW SHOWERS BY MONDAY EVENING. 

* LOCATIONS: LEAVENWORTH...MAZAMA...TWISP...WINTHROP...
  STEHEKIN... CONCONULLY...BLEWETT PASS...LOUP LOUP PASS.

* SNOW LEVEL: VALLEY FLOORS. SNOW LEVEL RISING TO 2000 FEET SOUTH
  OF LAKE CHELAN IN THE AFTERNOON. THIS INCLUDES LEAVENWORTH AND
  PLAIN.  

* IMPACTS: HEAVY SNOW ACCUMULATION ON ROADWAYS WILL MAKE TRAVEL 
  HAZARDOUS. ON EXPOSED TERRAIN AND RIDGES BLOWING SNOW WILL 
  CREATE DRIFTS AND LOW VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE.  THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

WAZ043-120645-
/O.UPG.KOTX.WS.A.0007.120312T1300Z-120313T0000Z/
/O.NEW.KOTX.WW.Y.0013.120312T1200Z-120313T0600Z/
OKANOGAN VALLEY-
INCLUDING THE FOLLOWING LOCATIONS...OMAK...OKANOGAN...BREWSTER...
BRIDGEPORT...OROVILLE...NESPELEM...DISAUTEL PASS
336 PM PDT SUN MAR 11 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 11 PM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 5 AM TO 11 PM
PDT MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* SNOW ACCUMULATIONS: 2 TO 4 INCHES...ESPECIALLY ABOVE 2000 FEET.

* WINDS: SOUTH 10 TO 15 MPH. 

* TIMING: STEADY SNOW WILL BEGIN EARLY MONDAY MORNING. SNOW 
  LEVELS MAY RISE TO 2500 FEET AFTER NOON WITH RAIN OR A MIX OF 
  PRECIPITATION IN THE OKANOGAN VALLEY FLOOR. PRECIPITATION WILL 
  TAPER OFF TO SCATTERED SHOWERS LATE MONDAY AFTERNOON. 

* LOCATIONS: OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...
  OROVILLE... NESPELEM...DISAUTEL PASS.

* SNOW LEVEL: RISING TO 2500 FEET.

* IMPACTS: HEAVY WET SNOW ACCUMULATION ON ROADWAYS WILL MAKE 
  TRAVEL HAZARDOUS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

WAZ037-120645-
/O.NEW.KOTX.WS.A.0008.120312T1800Z-120313T1200Z/
NORTHEAST MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...COLVILLE...DEER PARK...
CHEWELAH...NEWPORT...KETTLE FALLS...SPRINGDALE-HUNTERS ROAD...
ORIN-RICE ROAD...FLOWERY TRAIL ROAD
336 PM PDT SUN MAR 11 2012

...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH LATE
MONDAY NIGHT.

* SNOW ACCUMULATIONS: 6 TO 12 INCHES POSSIBLE IN THE MOUNTAINS
  ABOVE 3500 FEET. 1 TO 3 INCHES MAY FALL IN THE VALLEYS ABOVE
  2500 FEET BEFORE CHANGING TO RAIN IN THE AFTERNOON.

* WINDS: SOUTHEAST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH.

* LOCATIONS: COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE 
  FALLS...SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY 
  TRAIL ROAD.

* SNOW LEVEL: 2500 FEET.

* IMPACTS: HEAVY SNOW ACCUMULATIONS ON ROADWAYS MAY MAKE TRAVEL
  HAZARDOUS MONDAY AND MONDAY NIGHT MAINLY ABOVE 2500 FEET. EXPOSED
  MOUNTAIN TERRAIN AND RIDGES MAY SEE BLOWING AND DRIFTING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE
LATEST FORECASTS.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this winter storm watch went out at Mar 11, 4:22 AM PDT, 12 minutes earlier.

Area forecast discussion, Mar 11, 4:22 AM PDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
422 AM PDT Sun Mar 11 2012

.SYNOPSIS...
The recent run of dry and mild weather will end today with the
arrival of a wet and windy cold front this morning...with a
stronger storm system on Monday which has the potential to bring
accumulating snow to the valleys and northern Columbia Basin. Snow
levels will rise Monday afternoon into the mountains. A series of
wet and occasionally windy storm systems will bring mainly valley
rain and mountain snow through the upcoming work week.

&&

.DISCUSSION...
Today through Monday...A rather active and messy weather regime
is set to invade the Inland Northwest starting today. Satellite
indicates a broad trough over the Gulf of Alaska set to punch
into the region today...with a strong cold occluded front
encroaching on the Pacific Coast this morning. Ahead of this
front...over the forecast area...a shield of isentropic light
valley rain and mountain snow has developed overnight. This
precipitation will continue this morning and briefly intensify as
the cold front crosses the Cascades and sweeps across the basin
later this morning. After the FROPA...around 6am at Wenatchee and
around 10am at Spokane...winds will pick up into the solidly
breezy category as cold advection spills off the Cascades and
fills the basin. The flow just off the surface will be quite swift
and mixing potential indicates wind gusts of 30 to 40 mph are
plausible on the exposed terrain of the basin by this afternoon
and early evening. The westerly post frontal flow will promote
continuous orographic showers directed into the mountains north
and east of the basin...as well as slopping over the Cascade
Crest. High temperatures today will be quite volatile in this well
mixed and windy air mass...but on the whole significantly cooler
than recent days.

Tonight will feature a relative break period between storms with a
weak short wave ridge in the wake of today's initial wave
passage...but significant cloud cover will continue and this and
continued breezy conditions will keep temperatures from plunging
too far below normal for this time of year. Mostly dry conditions
will likely grace the basin...but lingering snow showers will
continue over the eastern and northern mountains through much of
the night.

On Monday latest models are in reasonable agreement..all featuring
a stronger and wetter system entering the region from the south. A
very deep and occluded surface low just off the coast will track
northeastward into British Columbia. this will provide a good low
level upslope wind component into the Cascades...and combined with
strong and moist isentropic ascent associated with a warm front
appending from the surface low...will promote a 6 to 12 hour
period of accumulating snow for many of the western zones. This
extended period of snow brings the possibility of warning criteria
snow accumulations during the day Monday and a Winter Storm Watch
will be issued to cover this possibility.
Elsewhere...precipitation will also be widespread...beginning as
snow Monday morning just about everywhere north of interstate
90...but likely turning to rain below 3000 to 4000 feet as the
warm front passes and snow levels rise dramatically. Minor
accumulations of wet and sloppy snow are a distinct possibility in
the northern basin and valleys north of the basin prior to this
change-over. there is uncertainty just how fast and how far the
snow level will rise in the northern zones and the day shift may
need to broaden out the Winter Storm Highlights to include at
least the mountains north of the basin. In the warm sector of the
front over the basin...once again breezy and gusty conditions are
expected by Monday afternoon. /Fugazzi

Monday night through Tuesday night: Wet and windy weather will
continue especially across the northern tier zones where
isentropic lift will be maximized. A cold front will plow through
the Cascades Monday evening and reach north Idaho by Tuesday
morning. This will allow the stratiform precipitation to change to
showers and taper off. Snow levels will climb slightly out of the
valleys Monday evening ahead of the front, but are expected to
tumble back into the valleys by Tuesday night. The models are
showing some agreement on moderate to heavy precipitation falling
across northeast Washington and north Idaho through Tuesday
morning, but there is still uncertainty on how much the snow
levels will fluctuate and how much cold air will linger in the
valleys. There is the potential for significant snow especially in
the mountains of northeast Washington and north Idaho. The frontal
band also looks to be slower to exit the region, parking itself
over the Idaho panhandle through the day on Tuesday and into
Tuesday evening. This would have the potential for significant
mountain snow in the central Idaho panhandle through Tuesday
night. Breezy to windy conditions will develop across the Columbia
Basin and exposed valleys with gusts to 30-35 mph. Mild
temperatures Monday night will cool through the day on Tuesday and
dip below freezing Tuesday night as showery conditions taper off.

Wednesday through Friday:A weak ridge will build over the region
on Wednesday morning with a break in the wet weather. But this
will be short lived as a strong Pacific jet steers another fetch
of sub tropical moisture within a mild southwest flow into the
region. Precipitation will spread east of the Cascades late
Wednesday afternoon into Wednesday night as the first in a series
of disturbances rides through the flow. It will be mild as snow
levels will be on the rise remaining into the higher mountains
Wednesday night through Thursday night. Another disturbance will
enhance precipitation and wind across the region on Thursday,
followed by cold front pushing through the region by Friday
morning and snow levels tumbling into the upper valleys. With this
prolonged period of mild and rainy conditions, this has the
potential for increased snow melt and increased flows on areas
streams and creeks.

Friday night and into the weekend: Cool and showery weather is
expected in the wake of the cold front and an upper level trough
hovering off the Washington coast. Temperatures will cool to more
seasonal values with a threat of rain and snow showers. /rfox.

&&

.AVIATION...
12z TAFs: A strong and moist cold front will pass through KEAT
around 15-16z today...and KGEG/KPUW around 18z-19z. Ahead of and
along this front widespread -shra with MVFR ceilings will
occur...and behind the front VFR ceilings with a few MVFR ceiling
instability showers especially over the eastern TAF sites. Winds
will also increase and become gusty at most TAF sites by this
afternoon. Tonight a break period will occur with quiet and mainly
VFR conditions over the basin...with lingering snow showers in the
mountains north and east of the basin. By 12z Monday a new storm
system will bring lowering ceilings and possibly -SN tot he KEAT
and KMWH TAF sites...with the main period of -SN and likely IFR
ceilings and vis occurring after 12z Monday. /MJF

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        46  30  39  35  42  29 /  80  20  80  80  70  20
Coeur d'Alene  46  29  39  35  40  29 /  80  30 100  80  70  40
Pullman        42  31  43  37  42  32 /  90  20  70  70  60  40
Lewiston       50  35  49  41  51  35 /  90  20  60  60  50  30
Colville       45  29  42  33  46  29 /  90  40 100 100  70  30
Sandpoint      43  29  39  32  43  28 /  90  50  90 100  90  40
Kellogg        44  29  39  33  43  29 /  90  50 100 100  90  50
Moses Lake     50  33  45  34  50  31 /  60  10  70  50  20  20
Wenatchee      50  33  39  34  47  31 /  60  10  80  30  20  20
Omak           47  31  39  31  48  26 /  70  10  90  70  40  20

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Winter Storm Watch from Monday morning through Monday afternoon
     for East Slopes Northern Cascades-Okanogan Highlands-
     Okanogan Valley.

&&
Hazardous weather outlook, Mar 10, 3:31 PM PST, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
331 PM PST SAT MAR 10 2012

IDZ001>004-026-027-WAZ031>038-041>044-112345-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
331 PM PST SAT MAR 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SERIES OF WEATHER DISTURBANCES WILL MOVE THROUGH THE INLAND
NORTHWEST THROUGH MUCH OF THE NEW WEEK. ON SUNDAY LIGHT TO
MODERATE SNOWS WILL BE POSSIBLE. MOST WILL FALL OVER THE MOUNTAINS
AND SHOULD IMPACT THE MOUNTAIN PASSES.

MONDAY THROUGH EARLY TUESDAY A WETTER SYSTEM IMPACTS THE REGION.
THIS WILL CARRY THE POTENTIAL FOR MODERATE TO HEAVY SNOW IN THE
MOUNTAINS. LIGHT TO LOCALLY MODERATE SNOW WILL BE POSSIBLE IN THE
VALLEYS AND NORTHERN COLUMBIA BASIN...BEFORE SNOW LEVELS RISE INTO
THE MOUNTAINS THROUGH MONDAY AFTERNOON AND MONDAY NIGHT.

ADDITIONALLY EACH SYSTEM WILL BE ACCOMPANIED BY BREEZY TO LOCALLY
WINDY CONDITIONS.

ON WEDNESDAY AND THURSDAY...WARM SOUTHWEST FLOW WILL RESULT IN
RISING SNOW LEVELS AND THE POTENTIAL FOR MODERATE TO HEAVY RAIN
FOR THE CASCADES...THE NORTHEAST MOUNTAINS AND THE IDAHO
PANHANDLE. SNOW MELT COMBINED WITH MODERATE RAIN WILL RESULT IN
RISING STREAMS AND SMALL RIVERS.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 3:36 PM PDTWinter Storm WatchOTXPend Oreille, Spokane, Stevens6 hr
Mar 11, 3:36 PM PDTWinter Storm WarningOTXFerry, Okanogan, Pend Oreille, Spokane, Stevens43 hr
Mar 11, 3:36 PM PDTWinter Weather AdvisoryOTXChelan, Douglas, Grant, Okanogan34 hr

Nearby

Winter Storm Watches in Washington, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.